Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and won’t be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

considering a switch to Tecfidera

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    considering a switch to Tecfidera

    So, I am thinking about switching from Betaseron to an oral med. I'd like some feedback from others who have done this or are considering it.

    I've been on Beta for about 4 years. I've done well on it - no major relapses and and recent MRIs look good. So of course I am hesitant to change since this has been working so well for me. However, I am tired of the flu-like symptoms, which hit me hard about every 3 weeks. Also, I'm getting injection fatigue .... the welts on my body last about 3 weeks, and it seems that I am running out of locations to inject. I do inject manually, which has helped a bit, but the injections are still painful when the med goes in. I sorta dread my injection days.

    Has anyone gone off Beta, tried an oral med, and then returned to Beta? My doctor said I could do this if necessary.

    I appreciate your thoughts on this to help me make a decision. Thanks in advance!

    phoebe

    #2
    phoebe

    I didn't stay on Tec very long. It itched me pretty bad and I ha d trouble taking second pill in timely way. I just started Aubagio. I take one at bed time; no itching. I did have to appeal insurance stuff but its ok now.So far so good.
    [I]Tellnhelen
    Progressive Relapsing MS

    Comment


      #3
      I've been on Betaferon (Betaseron in the US) for 2,5 years and considering switching to Tecfidera. I've been stable with Betaferon: no bad MS symptoms, no clear relapses. I haven't had any MRI's done since my diagnosis.

      I can deal with the flu-like symptoms which I have every now and then, I take a small dose of ibuprofen to prevent them, and it works. The injection sites bruising is the only thing that bothers me, and I don't like the burning sensation during injecting myself.

      Did you switch to Tecfidera? Any problems with that?

      Comment


        #4
        I was on Betaseron for 4 years and like you, I had a very good track record with it as far as relapse and like you I had terrible welts and lumps and bumps and just cringed every time it was shot time. I also had terrible flu like symptoms which made me feel crappy all the time. I talked to my neuro and we decided to switch to Copaxone which was not for me. Recently, I switched to Tecfidera and have been on it for about a month. I wasn't aware that I hd to take it twice a day but ok, I can handle that. My biggest issue is tht I hve the flushing and itching which lasts about an hour. It's not the most comfortable but once it's gone, I feel totally fine. The bigger problem for me is that I am having stomach issues with it. Like heartburn and pain which lasts much longer.

        Good luck with whatever you choose to do.
        Sx's 5/1996 Dx'd 9/2011
        RRMS- Betaseron, Copaxone, Tecfidera, Aubagio
        Hope is the thing with feathers, that perches in the soul, and sings the tune without words, and never stops at all

        Comment


          #5
          I was on Betaseron for 12 years and did really well on it. I wanted to get off of it as soon as the oral meds began to be approved (got tired of being a human pincushion) and then switched to Tecfidera 4 years ago. Also did well on Tecfidera until I'd been on it for about 18 months and I began to itch over my entire body, getting worse every day. Apparently I had developed an allergic reaction to it and my neurologist took me off of it immediately.

          A short while after coming off Tecfidera, I switched to Plegridy (back to injections, but only once every other week) and did well for about a year. Then I began to have what I called "roaming aches" where I felt like I had aches from the worst bout of flu ever and the aches would roam throughout my body all day long. I also developed heavy sweats, as if I had a fever, and would have sweat rolling off my face and neck when I was least prepared for it. Once again my neurologist said it was a reaction to the drug and took me off of it.

          I've now been treatment-free for the past 10 weeks and have an appointment with my doctor coming up next month to discuss what treatment I will choose next. I would love to have the convenience of oral meds or the duration time of Plegridy but honestly, I had none of those issues with Betaseron and I don't know enough about any of the other drugs to speak to their effectiveness or side effects. Gotta make a decision soon though!
          Wendy
          "There are signs everywhere...."
          "Life is wasted if it's not lived as an adventure."

          Comment

          Working...
          X